MAUDE Adverse Event Report: SPINECRAFT APEX SPINE SYSTEM; COCR ROD

SPINECRAFT APEX SPINE SYSTEM; COCR ROD
Catalog Number 6000-CR600
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A complaint investigation was initiated for the complaint product.A review of the dhr and other records was conducted for the complaint product.The records showed that the complaint product was designed and produced according to the specified material and manufacturing & production processes.Distribution records were also reviewed.All items in this lot were stored and distributed in accordance with the company's approved procedures.A total of (b)(4) items in this lot were received in may of 2012 and a total of (b)(4) have been used in surgeries since that date without any problem.Should the product become available, a physical evaluation will be conducted.If the results of the complaint investigation identify a corrective action or additional relevant information, then a supplemental report will be filed with the results.
 
Event or Problem Description
Surgeon performed the first stage of a multi-staged posterior surgery on (b)(6) 2016 to treat a patient with adult scoliosis.The patient underwent the second surgery on (b)(6) 2016 to complete the treatment.Four (4) months later the patient felt a pop and x-rays revealed a rod fracture on the right side at l5/s1.She now has pain.Patient is scheduled for a revision surgery.
 
Additional Manufacturer Narrative
A portion of the subject product was finally returned and was visually inspected.Inspection showed that the rod broke close to notch created during rod bending with a french rod bender.The product was analyzed for structural and material inconsistencies; fracture may be due to bending fatigue.Less extreme bending of the rod is advised.There has been no issue identified in the manufacturing or release of the subject product that could have contributed to the reported problem and no systemic trends requiring immediate action have been observed.We will monitor any emerging trends.

Brand Name
APEX SPINE SYSTEM
Common Device Name
COCR ROD
Manufacturer (Section D)
SPINECRAFT
777 oakmont lane, suite # 200
westmont 60559 5511
MDR Report Key5852259
Report Number3004717358-2016-00002
Device Sequence Number1457048
Product Code NKB
UDI-Device IdentifierM8246000CR6001
UDI-PublicM8246000CR6001
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132603
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number6000-CR600
Device Lot Number62170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/05/2016
Supplement Report FDA Received Date10/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR